MAUDE Adverse Event Report: CORDIS US. CORP MAXI LD 14X6 80CM PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP MAXI LD 14X6 80CM PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4171460S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the use of a 14x6 80cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter, the balloon immediately ruptured during an attempted inflation and the balloon was unable to be pressurized.As a result, a new 14x6 80cm maxi ld pta balloon catheter was used as a replacement.There was no reported injury to the patient.The device was being used to post dilate an unknown venous stent.There was no difficulty removing the stylet or any of the sterile packaging components.A 1:2 contrast to saline ratio was used to prep the balloon.The device was able to be removed easily from the patient and remained in one piece during its removal.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during the use of a 14x6 80cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter, the balloon immediately ruptured during an attempted inflation and the balloon was unable to be pressurized.As a result, a new 14x6 80cm maxi ld pta balloon catheter was used as a replacement.There was no reported injury to the patient.The device was being used to post dilate an unknown venous stent.There was no difficulty removing the stylet or any of the sterile packaging components.A 1:2 contrast to saline ratio was used to prep the balloon.The device was able to be removed easily from the patient and remained in one piece during its removal.The product was not returned for analysis.A product history record (phr) review of lot 82266684 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.There is no additional information regarding patient, lesion or procedural characteristics regarding this event.With the limited amount of information available and without the return of the product for analysis it is difficult to draw a clinical conclusion between the device and the event reported.Nevertheless, it is likely vessel characteristics and procedural factors contributed to the reported event.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD 14X6 80CM PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, florida 33014
7863138372
MDR Report Key16665737
Report Number3007635982-2023-00121
Device Sequence Number5934291
Product Code LIT
UDI-Device Identifier20705032002452
UDI-Public(01)20705032002452(17)240430(10)82266684
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2024
Device Model Number4171460S
Device Catalogue Number4171460S
Device Lot Number82266684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14X6 80CM MAXI LD PTA BALLOON CATHETER
Patient SexUnknown